Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 19, 2007, 3:40 AM MDT. It took effect at Aug 19, 2007, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 3:40 AM MDT (09:40 UTC)
- In effect from
- Aug 19, 2007, 12:00 PM MDT
- Expired
- Aug 19, 2007, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 190940 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 AM MDT SUN AUG 19 2007 UTZ422-424-191045- /O.CAN.KSLC.FW.A.0027.070819T1800Z-070820T0400Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT- 340 AM MDT SUN AUG 19 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR THE NORTHERN WASATCH FRONT AND THE SOUTHERN WASATCH FRONT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE FIRE WEATHER WATCH FOR THE NORTHERN WASATCH FRONT AND THE SOUTHERN WASATCH FRONT. WHILE HUMIDITIES ARE EXPECTED TO REACH CRITICAL LEVELS ACROSS THE NORTHERN WASATCH FRONT THIS AFTERNOON...ONLY ISOLATED SITES ARE EXPECTED TO SEE RED FLAG CRITERIA WINDS. SOUTH WINDS ARE GENERALLY EXPECTED TO GUST IN THE 20 TO 30 MPH RANGE THIS AFTERNOON WITH A WIND SHIFT TO THE NORTHWEST LATE THIS AFTERNOON THROUGH EVENING AS A COLD FRONT PUSHES ACROSS THE AREA. OVER THE SOUTHERN WASATCH FRONT...HUMIDITIES AND WINDS ARE NOT EXPECTED TO REACH RED FLAG CRITERIA AT MOST SITES. $$ UTZ420-423-191800- /O.UPG.KSLC.FW.A.0027.070819T1800Z-070820T0400Z/ /O.NEW.KSLC.FW.W.0029.070819T1800Z-070820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- 340 AM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST UTAH AND THE SALT LAKE AND TOOELE VALLEYS. THIS INCLUDES FIRE WEATHER ZONES 420 AND 423... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG AND SHIFTING WINDS AND LOW RELATIVE HUMIDITY FOR NORTHWEST UTAH AND THE SALT LAKE AND TOOELE VALLEYS. THIS INCLUDES FIRE WEATHER ZONES 420 AND 423. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM MOVING ACROSS THE NORTHERN INTERMOUNTAIN REGION WILL RESULT IN STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH. A COLD FRONT WILL THEN MOVE ACROSS THE AREA...SHIFTING WINDS TO THE NORTHWEST DURING THE LATE AFTERNOON AND EVENING HOURS BEFORE THE WINDS DECREASE LATE THIS EVENING. IN ADDITION TO THE WINDS...DRIER AIR WILL SPREAD ACROSS NORTHWEST UTAH...WITH HUMIDITIES DIPPING BELOW 15 PERCENT THIS AFTERNOON. ISOLATED DRY THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE WEST DESERTS THIS AFTERNOON. THE COMBINATION OF STRONG AND SHIFTING WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-191800- /O.NEW.KSLC.FW.W.0029.070819T1800Z-070820T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 340 AM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONE 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONE 434. A STORM SYSTEM MOVING ACROSS THE NORTHERN INTERMOUNTAIN REGION WILL RESULT IN STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH. IN ADDITION TO THE WINDS...DRIER AIR WILL SPREAD ACROSS THE AREA FROM THE WEST...WITH HUMIDITIES DIPPING BELOW 15 PERCENT THIS AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 191805 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1205 PM MDT SUN AUG 19 2007 UTZ420-423-434-200400- /O.CON.KSLC.FW.W.0029.000000T0000Z-070820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- 1205 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS IN FIRE WEATHER ZONES 420...423...AND 434... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A COLD FRONT MOVING TOWARD THE NORTHERN GREAT BASIN WILL RESULT IN STRONG SOUTHERLY WINDS THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH WILL OCCUR. DRIER AIR WILL FILTER INTO NORTHWEST UTAH LATE TODAY AND THIS EVENING RESULTING IN LOWER HUMIDITY. A WIND SHIFT TO THE NORTHWEST WILL OCCUR LATE TODAY AND THIS EVENING ACROSS THE WARNING AREA. ISOLATED THUNDERSTORMS ARE EXPECTED IN THE WARNING AREA AS WELL. THE COMBINATION OF STRONG AND SHIFTING WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ AOT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 8:45 PM MDT, 6 hours 55 minutes earlier.
Area forecast discussion, Aug 18, 8:45 PM MDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 845 PM MDT SAT AUG 18 2007 .SYNOPSIS...A DISTURBANCE WILL MOVE NORTHEAST ACROSS NORTHERN AND CENTRAL UTAH THROUGH THIS EVENING. AN UPPER TROUGH WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH SUNDAY. && .DISCUSSION...SHEAR AND INSTABILITY COMBINED TO PRODUCE A FEW SEVERE THUNDERSTORMS OVER NORTHERN UTAH THIS AFTERNOON AND EVENING. HARDEST HIT WAS THE OGDEN AREA. UPDATES FORTHCOMING AS STORMS DECREASE IN INTENSITY AND THE SEVERE THUNDERSTORM WATCH IS CANCELED IN THE NEXT HOUR OR TWO. DEW POINTS PLUMMETED ACROSS SOUTHWEST UTAH TODAY AS DRY SOUTHWEST FLOW BEGAN TO SURFACE. THIS PROCESS WILL CONTINUE AND SPREAD NORTH AND EAST SUNDAY...AS A STRONG...FOR SUMMER...TROUGH PUSHES ONSHORE OF THE WEST COAST WEST AND NORTHWEST OF UTAH. THE TROUGH WILL PUSH A COOL FRONT INTO NORTHWEST UTAH SUNDAY EVENING AND SHUNT DEEP MOISTURE SOUTH OF THE STATE FOR MUCH OF NEXT WEEK. && .AVIATION...NORTHERLY OUTFLOW WINDS HAVE DEVELOPED AT KSLC WHICH WILL SWITCH TO NORTHEAST BY 04Z. LIGHTER SOUTHEAST WINDS EXPECTED TO RETURN AROUND 06Z. && .FIRE WEATHER...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL SWING EAST THROUGH NORTHERN ROCKIES TONIGHT AND TOMORROW. THIS WILL CAUSE INCREASED SOUTHWESTERLY FLOW OVER THE FIRE DISTRICT. TOMORROW WILL SEE GUSTY SOUTHWEST WINDS ACROSS MOST OF THE STATE WITH THE STRONGEST WINDS CONFINED TO THE WESTERN DESERTS AND THE NORTHERN VALLEYS. WINDS COMBINED WITH LOWERING HUMIDITY HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. AMPLE MOISTURE REMAINS OVER THE AREA FOR SCATTERED THUNDERSTORMS WITH WETTING RAINS THIS EVENING. LESS OF A CHANCE FOR CONVECTION TOMORROW BUT ENOUGH MOISTURE WILL REMAIN FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. DRY LIGHTNING WILL ALSO BE POSSIBLE OVER THE NORTHWEST TOMORROW. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR FIRE WEATHER ZONES 420...422...423 AND 424. WY...NONE. && GIBSON FIRE WEATHER...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 18, 4:29 PM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 PM MDT SAT AUG 18 2007 UTZ001-002-005-007-192230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN UTAH THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ003-004-006-008>016-019>021-517-518-WYZ021-192230- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER PORTIONS OF CENTRAL AND NORTHERN UTAH. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. THESE STORMS WILL CONTINUE INTO TONIGHT OVER NORTHERN UTAH AND SOUTHWEST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 18, 10:50 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 PM MDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 S SOUTH OGDEN 41.16N 111.96W
08/18/2007 E0.75 INCH WEBER UT PUBLIC
&&
RGRAHAMThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 46 min |
| Aug 18, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 37 min |
| Aug 18, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Davis | 13 min |
| Aug 18, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 38 min |
| Aug 18, 8:20 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 40 min |
| Aug 18, 9:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 25 min |
| Aug 18, 10:14 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 16 min |
| Aug 18, 11:03 PM MDT | Severe Thunderstorm Warning | SLC | Rich | 12 min |
| Aug 19, 1:26 PM MDT | Wind Advisory | SLC | 9 hr | |
| Aug 19, 2:33 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 21 min |
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.